Thyroid UK
85,789 members100,714 posts

Help

I had my thyroid radiated a few years back! Have started reacting to levothyroxine 75 mg just received! It's like my head feels like it's going to blow off and I get an instant major sinus infection on my whole face and mouth within 30 minutes of taking it! The brand name is Lannett..

I've tried armor and synthroid in the past with reactions! How could I be reacting now after all this time?

Please help

2 Replies
oldestnewest

Sometimes it is the fillers/binders in the product which affect us. It could be the fillers/binders in the product and to try to find out if you have a sensitivity to it take one anti-histamine one hour before and if you don't have a reaction change to another make.

Lannett produce generic products.

If you have no thyroid gland function due to RAI, I'd be apt to try a combination of T3/T4. Have you had a recent blood test for TSH, T4, T3, Free T4, and Free T3 . If not I'd advise to get one and it should be at the earliest possible, fasting (you can drink water) and allow a gap of 24 hours between last dose of levo and the test and take afterwards. This helps keep the TSH at its highest. You should also test B12, Vit D, iron, ferritin and folate. Deficiencies in these can also cause symptoms.

Reply

Check what fillers are used in the tablets ...acacia powder is a common one which is ridiculous as its a trigger for hayfever

1 like
Reply

You may also like...